Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 12, NWS Des Moines, IA

June 25, 2015Dallas County, Greene County, Guthrie County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 25, 2015, 12:22 AM CDT for Dallas County, Greene County, Guthrie County, Iowa. It was in force for 7 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 12:22 AM CDT (05:22 UTC)
Expired
Jun 25, 2015, 7:15 AM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, IA, Greene County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 47 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 1:07 AM CDTFLASH FLOODBagley, IAADAIR/GUTHRIE COUNTY EM REPORTED FLOODING WITHIN THE TOWN OF BAGLEY
Jun 25, 1:07 AM CDTFLASH FLOODJamaica, IAADAIR/GUTHRIE COUNTY EM REPORTED FLOODING IN THE TOWN OF JAMAICA
Jun 25, 2:00 AM CDTFLASH FLOOD6 Nnw Jamaica, IALAW ENFORCEMENT REPORTS EXTENSIVE FLOODING THROUGHOUT THE COUNTY...INCLUDING AROUND THE COOPER AREA AND P AVE.
Jun 25, 3:24 AM CDTHEAVY RAIN 6.083 Ne Yale, IATOTAL SINCE 7 A.M. WEDNESDAY. EVENT TOTAL IS HIGHER
Jun 25, 3:24 AM CDTHEAVY RAIN 6.083 Ne Yale, IA
Jun 25, 7:00 AM CDTHEAVY RAIN 7.252 S Dawson, IASTORM TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3546 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
618 m²/s²
Significant tornado parameter
10.1
Supercell composite
76.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WGUS53 KDMX 250522
FFWDMX
IAC049-073-077-250915-
/O.NEW.KDMX.FF.W.0012.150625T0522Z-150625T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1222 AM CDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN DALLAS COUNTY IN CENTRAL IOWA...
  NORTHEASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  SOUTH CENTRAL GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 415 AM CDT
    
* AT 1220 AM CDT...DOPPLER RADAR INDICATED NEW THUNDERSTORMS 
  PRODUCING HEAVY RAIN NEAR THE WARNED AREA AND MORE ROUNDS OF HEAVY 
  PRECPITATION TO COME THROUGH THE OVERNIGHT HOURS. FOUR PLUS INCHES 
  OF RAIN HAVE FALLEN IN THE AREA ALREADY. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GUTHRIE CENTER...DALLAS CENTER...PANORA...LAKE PANORAMA...
  REDFIELD...BAYARD...BAGLEY...YALE...JAMAICA...LINDEN...DAWSON...
  LAKIN SLOUGH GAME MANAGEMENT AREA...SPRINGBROOK STATE PARK AND
  PERRY MUNICIPAL AIRPORT.

* ANOTHER TWO INCHES OR MORE OF RAIN IS NOT OUT OF THE QUESTION AS 
  STORMS CONTINUE TO DEVELOP TO THE NORTH AND WEST OF THE WARNED 
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4172 9399 4154 9417 4167 9450 4180 9460
      4194 9447 4195 9429

$$

CURTIS
3 follow-up statements
699 
WGUS73 KDMX 250726
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
226 AM CDT THU JUN 25 2015

IAC049-073-077-250915-
/O.CON.KDMX.FF.W.0012.000000T0000Z-150625T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-GUTHRIE IA-GREENE IA-
226 AM CDT THU JUN 25 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
WESTERN DALLAS...NORTHEASTERN GUTHRIE AND SOUTH CENTRAL GREENE
COUNTIES...

AT 224 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN 
NUMEROUS LOCATIONS INCLUDING PERRY...JAMAICA...BAGLEY...AND BAYARD. 
IN EXCESS OF 4 TO 5 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS 
ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GUTHRIE CENTER...DALLAS CENTER...PANORA...LAKE PANORAMA...REDFIELD...
BAYARD...BAGLEY...YALE...JAMAICA...LINDEN...DAWSON...LAKIN SLOUGH
GAME MANAGEMENT AREA...SPRINGBROOK STATE PARK AND PERRY MUNICIPAL
AIRPORT.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE 
WARNED AREA THROUGH THE REMAINDER OF THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4172 9399 4154 9417 4167 9450 4180 9460
      4194 9447 4195 9429

$$

CURTIS
170 
WGUS53 KDMX 250847
FFWDMX
IAC049-073-077-251215-
/O.EXT.KDMX.FF.W.0012.000000T0000Z-150625T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
347 AM CDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN DALLAS COUNTY IN CENTRAL IOWA...
  NORTHEASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  SOUTH CENTRAL GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 715 AM CDT

* AT 345 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING 
  ACROSS THE WARNED AREA INCLUDING AREAS SUCH AS 
  JAMAICA...BAGLEY...AND BAYARD. FIVE PLUS INCHES OF RAIN HAVE 
  FALLEN IN LOCATIONS ACROSS THE WARNED AREA. FLASH FLOODING IS 
  ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GUTHRIE CENTER...DALLAS CENTER...PANORA...LAKE PANORAMA...
  REDFIELD...BAYARD...BAGLEY...YALE...JAMAICA...LINDEN...DAWSON...
  LAKIN SLOUGH GAME MANAGEMENT AREA...SPRINGBROOK STATE PARK AND
  PERRY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4172 9399 4154 9417 4167 9450 4180 9460
      4194 9447 4195 9429

$$

CURTIS
026 
WGUS73 KDMX 251211
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
711 AM CDT THU JUN 25 2015

IAC049-073-077-251221-
/O.EXP.KDMX.FF.W.0012.000000T0000Z-150625T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-GUTHRIE IA-GREENE IA-
711 AM CDT THU JUN 25 2015

...THE FLASH FLOOD WARNING FOR WESTERN DALLAS...NORTHEASTERN GUTHRIE
AND SOUTH CENTRAL GREENE COUNTIES WILL EXPIRE AT 715 AM CDT...

THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD 
WARNING...THAT WILL EXPIRE AT 400 PM TODAY.

LAT...LON 4172 9399 4154 9417 4167 9450 4180 9460
      4194 9447 4195 9429

$$

ZOGG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 12:08 AM CDT, 14 minutes earlier.

Area forecast discussion, Jun 25, 12:08 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT THU JUN 25 2015

.UPDATE...
ISSUED AT 701 PM CDT WED JUN 24 2015

CURRENTLY A WARM FRONT IS GRADUALLY LIFTING ACROSS SW AND FAR
SOUTHERN IOWA. THE AIRMASS IS VERY UNSTABLE WITH VERY STRONG SHEAR
OVER THE AREA. CURRENTLY STORMS HAVE FIRED UP JUST NORTH OF THE
I-80 CORRIDOR BUT ARE MOVING SOUTHEAST INTO THE INSTABILITY AXIS
AND WILL BE AFFECTING LOCATIONS ALONG I-80 AND THE METRO AREA. IN
ADDITION TO SEVERE STORMS...VERY HEAVY RAINFALL WILL OCCUR WITH
THE STORMS. CONDITIONS WILL GRADUALLY IMPROVE LATE TONIGHT...AFT
09Z OR 10Z.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 341 PM CDT WED JUN 24 2015

COMPLEX SCENARIO SETTING UP ACROSS IOWA TONIGHT WITH A
WARM FRONT SURGING NORTH-NORTHEAST INTO SOUTHWEST IOWA PROVIDING
SOME DESTABILIZATION OVER SOUTHWEST IOWA. MUCH OF THIS AREA REMAINS
CAPPED AT THE MOMENT...BUT WITH IMPRESSIVE EFFECTIVE SHEAR AND HIGH
CAPE VALUES AVAILABLE...IF STORMS DEVELOP IN THIS LOCATION THEY
LIKELY WILL RAPIDLY BECOME SEVERE THIS AFTERNOON AND EVENING.
SUPERCELLS ARE CERTAINLY POSSIBLE ON INITIATION WITH STRONG VEERING
AND DEEP LAYER SHEAR WILL PROVIDE A TORNADIC THREAT THROUGH THE MID-
EVENING HOURS.

HOWEVER...THINKING THIS AREA SHOULD REMAIN CAPPED UNTIL LLJ DEVELOPS
TONIGHT COMBINED WITH THE TIMING OF A STRONG SHORTWAVE OVER THE HIGH
PLAINS PUSH ACROSS THE STATE. EXPECTING THE WARM FRONT TO SURGE
NORTH BETWEEN THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. STORM
REDEVELOPMENT THIS EVENING LOOKS TO BETWEEN 02Z TO 05Z THURSDAY OVER
THIS CORRIDOR FROM WEST TO EAST AND THE FRONT SHOULD LIGHT UP ALONG
THIS REGION. THE 24.19Z HRRR HAS A DECENT HANDLE ON CURRENT RADAR
TRENDS...ALTHOUGH DIMINISHES THE CURRENT CONVECTION OVER
CRAWFORD/CARROLL COUNTIES THIS AFTERNOON. POTENTIAL FOR STORMS TO
LINGER A LITTLE LONGER THAN WHAT THE HRRR SUGGESTS BUT STILL LOOKING
AT A BREAK BETWEEN REDEVELOPMENT LATER THIS EVENING. SEVERE
POTENTIAL STILL EXISTS DURING THE OVERNIGHT BUT LOOKING MORE LIKELY
STRAIGHT LINE WIND EVENT POTENTIAL.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 341 PM CDT WED JUN 24 2015

MAIN SHORT WAVE TO TRACK SOUTHEAST OF AREA BY 12Z...BUT RESIDUAL
CONVECTION MAY LINGER OVER THE SOUTHEAST THROUGH MORNING. AS FRONT
SAGS SOUTH THURSDAY...EXPECTING A BREAK FROM THE CONVECTION THROUGH
LATE AFTERNOON. ANOTHER UPPER LEVEL SHORTWAVE WILL DROP SOUTHEAST
ACROSS THE AREA THURSDAY NIGHT AND INTO FRIDAY WITH ENOUGH LIFT AND
INSTABILITY TO PRODUCE SCT THUNDERSTORMS THROUGH THE DAY. WITH
CLOUDS ACROSS THE REGION EXPECT THAT HIGHS WILL BE HELD BACK IN THE
70S FOR ALL OF THE AREA. THE TROUGH FINALLY PULLS SOUTHEAST OF THE
REGION FRIDAY NIGHT WITH A PERIOD OF QUIET WEATHER FROM FRIDAY NIGHT
THROUGH SATURDAY EVENING. OVER THE NEXT FEW DAYS THE PATTERN WILL
SHIFT TO A NORTHWESTERLY FLOW ALOFT. THIS WILL LESSEN THE CHANCES
FOR HEAVY RAINFALL AND ALSO BRING TEMPERATURES TO NEAR NORMAL OR
SLIGHTLY BELOW NORMAL. ANOTHER NORTHERN STREAM SHORTWAVE AND COOL
FRONT WILL DROP SOUTH SATURDAY EVENING WITH ADDITIONAL SCATTERED
THUNDERSTORMS SUNDAY. HIGHS SATURDAY AND SUNDAY WILL BE SOMEWHAT
COOLER WITH NORTHWEST FLOW. HIGHS WILL REMAIN IN THE UPPER 70S TO
LOWER 80S. WITH THE NORTHWEST FLOW IN PLACE THROUGH MIDWEEK NEXT
WEEK...EXPECT MORE OF THE SAME. THE RIDGE SHOULD REMAIN WEST OF IOWA
WITH SOME CHANCES FOR SHOWERS OR THUNDERSTORMS AS COOL FRONTS DROP
SOUTH INTO THE PLAINS AND GREAT LAKES. TEMPERATURES WILL CHANGE
LITTLE WITH HIGHS IN THE 70S TO LOWER 80S AND LOWS IN THE 50S TO
60S.

&&

.AVIATION...25/06Z
ISSUED AT 1206 AM CDT THU JUN 25 2015

MVFR CIGS WITH IFR VSBYS IN TSRA WILL PERSIST THROUGH 11Z WILL
PERSIST ACROSS KDSM AND KOTM NORTHERN TAF LOCATIONS WILL HAVE MVFR
CIGS THROUGH 11 THEN IMPROVE TO VFR CIGS BY 15Z ALTHOUGH SOUTHERN
TAF LOCATIONS MAY SEE LINGERING MVFR CONDITIONS THROUGH 18Z.  WINDS
WILL BECOME NRLY AFT 18Z.  CONDITIONS WILL AGAIN DETERIORATE AFT
26/03Z WITH THE NEXT SYSTEM TO AFFECT CENTRAL IA TAF LOCATIONS.

&&

.HYDROLOGY...
ISSUED AT 341 PM CDT WED JUN 24 2015

WILL STILL NEED TO CONSIDER FLASH FLOODING OVERNIGHT AND HAVE
EXPANDED THE WATCH FARTHER WEST. VERY GOOD MOISTURE TRANSPORT...
WARM LAYER CLOUD DEPTHS IN THE 13-14KFT RANGE AND PRECIPITABLE
WATER VALUES WELL OVER 2 INCHES TONIGHT. FAIRLY HIGH CONFIDENCE IN
WIDESPREAD FLASH FLOODING OVER THE INTERSTATE 80 TO HIGHWAY 20
CORRIDOR. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE LIKELY AND
WITH THE RAIN THAT FELL ALREADY TODAY...IT WILL NOT TAKE MUCH TO
CAUSE SOME FLASH FLOODING AND POTENTIAL SIGNIFICANT FLASH
FLOODING ISSUES OVER THE AFOREMENTIONED CORRIDOR. THUS...EXPANDED
THE FLASH FLOOD WATCH FURTHER WEST AND INCREASED POPS AND QPF
CONSIDERABLY B/T 03-09Z THURSDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ADAIR-APPANOOSE-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CLARKE-
CRAWFORD-DALLAS-DAVIS-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HARDIN-HUMBOLDT-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-POLK-POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-
WRIGHT.

&&

UPDATE...FAB
SHORT TERM...PODRAZIK
LONG TERM...REV
AVIATION...FAB
HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 24, 4:18 PM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
418 PM CDT WED JUN 24 2015

IAZ044>050-057>062-070>075-081>086-092>097-252130-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
INTO THE LATE EVENING. A FEW TORNADOES ARE POSSIBLE WITH THE
POTENTIAL FOR A STRONG TORNADO ALONG OR SOUTH OF INTERSTATE 80
THIS EVENING. VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER
AND DAMAGING WINDS IN EXCESS OF 65 MPH ARE POSSIBLE WITH A FEW
OF THE THUNDERSTORMS. VERY HEAVY RAIN WILL ALSO OCCUR WITH SOME
OF THE THUNDERSTORMS WITH FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT.

IAZ004>007-015>017-023>028-252130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH THIS EVENING.
THE PRIMARY THREAT IS LARGE HAIL. VERY HEAVY RAINFALL IS ALSO
POSSIBLE WITH A FEW OF THE STORMS NEARER HIGHWAY 20.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ033>039-252130-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE
PRIMARY THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND
DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS MAY OCCUR.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT.

REV

In the hours before

Local storm report, Jun 24, 11:04 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1104 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND DMG     1 NNE CHARITON          41.03N 93.30W
06/24/2015                   LUCAS              IA   TRAINED SPOTTER

            SPOTTER REPORTED WHOLE TREES...4 TO 6 INCH
            BRANCHES...AND POWER POLES DOWN ON THE NORTH
            SIDE OF CHARITON BY THE MEDICAL
            CENTER...TIME RADAR ESTIMATED.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 11:08 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     FLASH FLOOD      CENTERVILLE             40.73N 92.87W
06/24/2015                   APPANOOSE          IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS FLOODING ALONG
            HIGHWAY 2 WITHIN THE TOWN OF CENTERVILLE

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 11:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1122 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     FLASH FLOOD      CENTERVILLE             40.73N 92.87W
06/24/2015                   APPANOOSE          IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS FLOODING WITHIN THE
            CITY OF CENTERVILLE AND ALONG HIGHWAY 2 TO
            EAST OF TOWN

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 11:23 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     FLASH FLOOD      MOULTON                 40.69N 92.68W
06/24/2015                   APPANOOSE          IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS FLOODING WITHIN THE
            TOWN OF MOULTON

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 11:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     FLASH FLOOD      1 W SEYMOUR             40.68N 93.15W
06/24/2015                   WAYNE              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTING WATER OVER
            MULTIPLE ROADS IN SEYMOUR

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 25, 12:15 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1215 AM CDT THU JUN 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HEAVY RAIN       2 NNW AMES              42.05N 93.64W
06/25/2015  M3.15 INCH       STORY              IA   PUBLIC

            3.15 INCHES OF RAIN REPORTED AT AMES HIGH
            SCHOOL OVER THE LAST 24 HOURS.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:04 PM CDTTornado WarningDMXDallas41 min
Jun 24, 7:15 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison45 min
Jun 24, 7:19 PM CDTTornado WarningDMXAdair, Madison26 min
Jun 24, 7:21 PM CDTTornado WarningDMXAdair, Audubon, Cass24 min
Jun 24, 7:45 PM CDTTornado WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 24, 7:47 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie28 min
Jun 24, 7:56 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Warren49 min
Jun 24, 8:29 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union17 min
Jun 24, 8:32 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren43 min
Jun 24, 9:10 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Monroe, Warren50 min
Jun 24, 9:17 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Wayne58 min
Jun 24, 9:44 PM CDTFlash Flood WarningDMXDallas, Greene, Guthrie4 hr
Jun 24, 9:45 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Marion, Monroe, Wapello60 min
Jun 24, 9:52 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie38 min
Jun 24, 10:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne45 min
Jun 24, 10:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wapello47 min
Jun 24, 10:29 PM CDTFlash Flood WarningDMXBoone, Carroll, Greene6 hr
Jun 24, 10:43 PM CDTFlash Flood WarningDMXAppanoose, Lucas, Marion, Monroe, Wayne9 hr
Jun 25, 12:14 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Warren46 min
Jun 25, 12:38 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie52 min
Jun 25, 12:59 AM CDTFlash Flood WarningDMXBoone, Dallas, Guthrie, Madison, Marion, Polk and 1 more6 hr
Jun 25, 1:25 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren35 min
Jun 25, 1:54 AM CDTRiver Flood WarningDMXPolk6 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXDallas, Greene5 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXDallas, Polk5 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXPolk5 days
Jun 25, 2:27 AM CDTRiver Flood WarningDMXPolk6 days
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMahaska, Wapello52 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXDavis, Wapello60 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXPolk4 days
Jun 25, 5:07 AM CDTRiver Flood WarningDMXDallas, Guthrie34 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMadison, Warren53 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMadison, Warren40 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXWarren33 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMahaska, Marion46 hr
Jun 25, 6:57 AM CDTAreal Flood WarningDMXAppanoose, Clarke, Dallas, Greene, Guthrie, Lucas and 6 more9 hr
Jun 25, 7:06 AM CDTRiver Flood WarningDMXLucas, Wayne49 hr
Jun 25, 7:06 AM CDTRiver Flood WarningDMXAppanoose38 hr

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.